Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Grand Rapids, MI

March 15, 2012Clare County, Isabella County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 15, 2012, 7:29 PM EDT for Clare County, Isabella County, Michigan. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2012, 7:29 PM EDT (23:29 UTC)
Expired
Mar 15, 2012, 8:15 PM EDT
In force
46 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clare County, MI, Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 115 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 8:02 PM EDTHAIL 0.73 Wnw Clare, MI
Mar 15, 8:12 PM EDTHAIL 1.252 Sse Clare, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2007 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2007 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS53 KGRR 152329
SVRGRR
MIC035-073-160015-
/O.NEW.KGRR.SV.W.0006.120315T2329Z-120316T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
729 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLARE COUNTY IN CENTRAL MICHIGAN...
  NORTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 815 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. 
  THIS STORM WAS LOCATED 8 MILES WEST OF FARWELL..AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLARE...              ROSEBUSH...           WEIDMAN...
  FARWELL...            LOOMIS...             BRINTON...
  BEAL CITY...          SEBEWA TWP...         FREEMAN TWP...
  LAKE...               HERRICK...            VERNON CENTER...
  WOODS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4379 8463 4360 8484 4377 8509 4395 8509
      4399 8504
TIME...MOT...LOC 2329Z 309DEG 12KT 4386 8502
WIND...HAIL <50MPH 1.00IN

$$

JK
3 follow-up statements
800 
WWUS53 KGRR 152347
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 PM EDT THU MAR 15 2012

MIC035-073-160015-
/O.CON.KGRR.SV.W.0006.000000T0000Z-120316T0015Z/
CLARE MI-ISABELLA MI-
747 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ISABELLA AND SOUTHWESTERN CLARE COUNTIES UNTIL 815 PM EDT...

AT 745 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING  LARGE
HAIL WAS LOCATED 5 MILES WEST OF FARWELL...MOVING SOUTHEAST AT 15 
MPH.

LOCATIONS IMPACTED INCLUDE...
  CLARE...              ROSEBUSH...           FARWELL...
  LOOMIS...             BRINTON...            BEAL CITY...
  SEBEWA TWP...         LAKE...               HERRICK...
  VERNON CENTER...      WOODS...

LAT...LON 4395 8495 4379 8463 4360 8484 4379 8509
      4380 8509
TIME...MOT...LOC 2346Z 299DEG 14KT 4383 8494
WIND...HAIL <50MPH 1.00IN

$$

JK
527 
WWUS53 KGRR 160000
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT THU MAR 15 2012

MIC035-073-160015-
/O.CON.KGRR.SV.W.0006.000000T0000Z-120316T0015Z/
CLARE MI-ISABELLA MI-
800 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ISABELLA AND SOUTH CENTRAL CLARE COUNTIES UNTIL 815 PM EDT...

AT 758 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM
WAS LOCATED NEAR FARWELL...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLARE...              ROSEBUSH...           FARWELL...
  LOOMIS...             HERRICK...            VERNON CENTER...
  WOODS...

LAT...LON 4389 8483 4379 8463 4365 8478 4375 8504
TIME...MOT...LOC 0000Z 286DEG 16KT 4382 8485
WIND...HAIL <50MPH 1.00IN

$$

JK
971 
WWUS53 KGRR 160016
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
816 PM EDT THU MAR 15 2012

MIC035-073-160026-
/O.EXP.KGRR.SV.W.0006.000000T0000Z-120316T0015Z/
CLARE MI-ISABELLA MI-
816 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ISABELLA AND SOUTH
CENTRAL CLARE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4389 8483 4379 8463 4365 8478 4375 8504
TIME...MOT...LOC 0000Z 286DEG 16KT 4382 8485

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:40 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 15, 3:40 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 PM EDT THU MAR 15 2012

.SYNOPSIS...
ISSUED AT 305 PM EDT THU MAR 15 2012
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING AS
WEAK LOW PRESSURE MOVES THROUGH. GENERALLY FAIR AND WARM WEATHER IS
EXPECTED THE NEXT SEVERAL DAYS BUT THERE WILL BE A CHANCE OF SHOWERS
AND THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT.

&&

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 305 PM EDT THU MAR 15 2012
WEATHER IMPACTS IN THE NEAR TERM INCLUDE POSSIBILITY OF ISOLATED TO
SCATTERED THUNDERSTORMS THIS EVENING AND DENSE FOG OVERNIGHT. MAIN
THREAT WITH THESE STORMS WILL BE LARGE HAIL AS STEEP LAPSE RATES
COMBINE TO PRODUCE UPDRAFTS WELL INTO THE MINUS 20C LAYER AT 20 KFT.

SOME HORIZONTAL ROLL CLOUD STREETS ARE NOTED ON THE VIS SATELLITE
IMAGERY THIS AFTERNOON AND SOME UPDRAFTS COULD GET GOING ALONG THESE
AS LAPS DATA SHOWS LARGE AREA OF MINUS 5 TO MINUS 7 SFC BASED LIFTED
INDICES AWAY FROM LAKE MICHIGAN. THE THREAT WILL PERSIST FOR INLAND
AREAS UNTIL INSTABILITY DECREASES AFTER SUNSET. AREAS NEAR THE LAKE
MICHIGAN COAST SHOULD SEE A STABLE LAYER PREVENT SHOWERS FROM
FORMING THERE.

LATER TONIGHT...DENSE FOG IS ALSO A CONCERN TONIGHT AS WINDS WILL GO
CALM AND LOW LEVELS REMAIN MOIST. WILL HAVE TO MONITOR FOR AREAS OF
DENSE FOG...ESPECIALLY ALONG LAKE MICHIGAN WHERE SFC DEW POINTS WILL
REMAIN WELL ABOVE WATER TEMPS.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 340 PM EDT THU MAR 15 2012

THE UNUSUALLY LONG STRING OF WARM DAYS WILL CONTINUE THROUGH THE
LONG TERM.  HIGH TEMPS IN THE 70S...OR AT LESS NEAR 70...SHOULD
PERSIST INTO THURSDAY OF NEXT WEEK.

LITTLE CHANGE IS EXPECTED AS SOUTHERLY FLOW IS MAINTAINED WITH THE
PATTERN BLOCKED BY HIGH PRESSURE OVER THE WESTERN ATLANTIC.  THE
EURO IS THE QUICKEST TO BEGIN TO BREAK THIS DOWN...BUT NOT UNTIL
TUESDAY NIGHT OF NEXT WEEK.  BY THEN A SHORT WAVE AND COLD FRONT IS
PUSHING INTO THE WESTERN GREAT LAKES.  BUT EVEN THIS IS BEING
CONTROLLED BY AN UPPER TROUGH OVER THE WESTERN U.S....FORCING THE
GREAT LAKES WAVE MORE NORTH THAN EAST.  THE GFS IS ABOUT 12 HOURS
SLOWER IN THIS SOLUTION...BEGINNING TO BREAK DOWN THE EASTERN U.S.
RIDGE ON WED.  HOWEVER...NONE OF THE SOLUTIONS COMPLETELY WASH OUT
THE EASTERN U.S. RIDGE...SO IT ONLY APPEARS TO BE SLIGHTLY COOLER BY
MID WEEK.

SCATTERED THUNDERSTORMS CAN NOT BE RULE OUT THROUGH THE PERIOD WITH
DEWPOINTS REMAINING IN THE 50S TO AROUND 60.  BEST CHANCES APPEAR TO
BE SATURDAY NIGHT AND SUNDAY WITH A SHORT WAVE COMING THROUGH THE
MEAN FLOW.  AFTER THAT A GOOD TRIGGER APPEARS TO BE MISSING FOR MUCH
MORE THAN ISOLATED THUNDERSTORMS SUN NIGHT THROUGH WED.  THEN AS THE
WAVE/FRONT MOVES CLOSER WE MAY SEE THE CHANCE OF MORE STORMS WED
NIGHT AND THU.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 141 PM EDT THU MAR 15 2012
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING BUT
COVERAGE IS NOT EXPECTED TO BE MORE THAN SCATTERED ACROSS SOUTHERN
LOWER MICHIGAN FROM AZO TO JXN. MKG AND OTHER PLACES NEAR LAKE
MICHIGAN WILL SEE SOME SOME IFR STRATUS/FOG OFF LAKE MICHIGAN TODAY
AND TONIGHT.

&&

.MARINE...
ISSUED AT 305 PM EDT THU MAR 15 2012
FOG WILL BE THE MAIN WEATHER IMPACT ACROSS THE LAKE THE NEXT FEW
DAYS AS A WARM AND MOIST AIRMASS PERSISTS. VISIBILITIES SHOULD
REMAIN ABOVE A QUARTER MILE BUT COULD BE AS LOW AS A HALF MILE.

&&

.HYDROLOGY...
ISSUED AT 305 PM EDT THU MAR 15 2012
ONLY ISOLATED HEAVIER DOWNPOURS ARE POSSIBLE THROUGH THE WEEKEND
WHICH WILL HAVE LITTLE IMPACT ON RIVER LEVELS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM....JK
AVIATION...OSTUNO
MARINE...OSTUNO
HYDROLOGY...OSTUNO
Hazardous weather outlook, Mar 15, 6:45 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 PM EDT THU MAR 15 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
645 PM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS SOUTHEAST OF A LANSING TO BATTLE CREEK LINE AT 645 PM
WILL WEAKEN CONSIDERABLY AFTER SUNSET. UNTIL THEN... PENNY SIZE HAIL
IS POSSIBLE. ANOTHER LINE OF STORMS ORIENTED ALONG HIGHWAY 10 EAST
OF BALDWIN COULD ALSO PRODUCE SOME PENNY SIZE HAIL THROUGH SUNSET.

AREAS OF FOG ARE EXPECTED TONIGHT...SOME OF WHICH MAY BECOME DENSE
WITH VISIBILITIES BELOW A QUARTER OF A MILE. COMMUNITIES CLOSE TO
LAKE MICHIGAN WERE ALREADY BEING IMPACTED BY DENSE FOG AT 645 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE FRIDAY NIGHT THROUGH
SUNDAY TIME FRAME. AT THIS POINT SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-161000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
645 PM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WIDESPREAD DENSE FOG WILL IMPACT LAKE MICHIGAN TONIGHT SOUTH OF
PENTWATER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS ARE POSSIBLE AGAIN FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE MEADE

In the hours before

Local storm report, Mar 15, 5:24 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
524 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 SE RIVES JUNCTION     42.34N 84.41W
03/15/2012  E0.75 INCH       JACKSON            MI   TRAINED SPOTTER

&&

WH
Special weather statement, Mar 15, 5:58 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
558 PM EDT THU MAR 15 2012

MIZ067-073-074-152300-
CALHOUN-INGHAM-JACKSON-
558 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE
AREA AT 20 MPH. ANY OF THESE STORMS MAY PRODUCE PENNY SIZED HAIL...
FREQUENT LIGHTNING...AND HEAVY RAIN. ACTIVITY IS EXPECTED TO
DIMINISH BY 7 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE IF STORMS APPROACH.

&&

LAT...LON 4207 8414 4207 8529 4242 8530 4242 8460
      4277 8460 4278 8416 4239 8413
TIME...MOT...LOC 2155Z 267DEG 20KT 4224 8494

TJT
Local storm report, Mar 15, 6:17 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
617 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             1 W MARSHALL            42.27N 84.99W
03/15/2012  E0.25 INCH       CALHOUN            MI   EMERGENCY MNGR

0541 PM     HAIL             5 S BATTLE CREEK        42.25N 85.20W
03/15/2012  E0.50 INCH       CALHOUN            MI   EMERGENCY MNGR

0557 PM     HAIL             2 NNW MARSHALL          42.30N 84.99W
03/15/2012  E0.75 INCH       CALHOUN            MI   EMERGENCY MNGR

&&

MEADE
Special weather statement, Mar 15, 6:33 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
633 PM EDT THU MAR 15 2012

MIZ039-040-046-152330-
CLARE-ISABELLA-OSCEOLA-
633 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL OSCEOLA COUNTY...2 MILES NORTH
OF SEARS...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ORIENT TWP...         FREEMAN TWP...        SEBEWA TWP...
  LAKE...               BRINTON...            LAKE GEORGE...
  FARWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4397 8472 4370 8481 4378 8509 4382 8509
      4381 8523 4384 8533 4402 8527
TIME...MOT...LOC 2232Z 284DEG 10KT 4391 8518

JK
Local storm report, Mar 15, 7:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
720 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             1 SSW ORIENT TWP        43.84N 85.15W
03/15/2012  E1.25 INCH       OSCEOLA            MI   BROADCAST MEDIA

            THIS WAS RELAYED FROM THE PUBLIC.

0713 PM     HAIL             NW CONCORD              42.18N 84.65W
03/15/2012  E0.25 INCH       JACKSON            MI   PUBLIC

            PEA TO LESS THAN 1/2 INCH DIAMETER HAIL WAS REPORTED.

&&

WH
Special weather statement, Mar 15, 7:23 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
723 PM EDT THU MAR 15 2012

MIZ039-040-046-160015-
CLARE-ISABELLA-OSCEOLA-
723 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF CLARE...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SEBEWA TWP...         LAKE GEORGE...        LAKE...
  BRINTON...            FARWELL...            LOOMIS...
  ROSEBUSH...           SHERIDEN TWP...       CLARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4389 8460 4378 8460 4363 8468 4379 8509
      4382 8509 4381 8517 4383 8521 4400 8512
TIME...MOT...LOC 2322Z 292DEG 12KT 4388 8505

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:24 AM EDTSpecial Weather StatementGRRBarry66 min
Mar 15, 1:28 AM EDTSpecial Weather StatementGRRCalhoun, Jackson62 min
Mar 15, 1:46 AM EDTSpecial Weather StatementGRRBarry59 min
Mar 15, 5:42 AM EDTSpecial Weather StatementGRRKalamazoo63 min
Mar 15, 7:01 AM EDTSpecial Weather StatementGRRCalhoun, Kalamazoo59 min
Mar 15, 3:25 PM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson65 min
Mar 15, 3:45 PM EDTSpecial Weather StatementGRRIngham60 min
Mar 15, 4:08 PM EDTSevere Thunderstorm WarningGRRJackson33 min
Mar 15, 4:23 PM EDTSpecial Weather StatementGRRIngham22 min
Mar 15, 5:02 PM EDTMarine Dense Fog AdvisoryGRR18 hr
Mar 15, 5:03 PM EDTSpecial Weather StatementGRRCalhoun57 min
Mar 15, 5:05 PM EDTSpecial Weather StatementGRRClare55 min
Mar 15, 5:16 PM EDTSpecial Weather StatementGRRJackson59 min
Mar 15, 5:58 PM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson62 min
Mar 15, 6:33 PM EDTSpecial Weather StatementGRRClare57 min
Mar 15, 7:23 PM EDTSpecial Weather StatementGRRIsabella52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.